Thunderstorm Wind, Wichita
- When
- July 6, 6:35 AM CST
- Where
- Wichita County, Sheppard Afb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.983, -98.500
Wind was measured by the KSPS ASOS.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 6, 3:04 AM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT TUE JUL 6 2004 .DISCUSSION... SEVERE MCS THAT PRODUCED 80+ WINDS ACROSS NORTHWEST OKLAHOMA EARLIER HAS BEEN TRENDING DOWN OVER THE PAST HOUR OR SO BUT STILL CAPABLE OF 60 MPH WINDS OVER NEXT FEW HOURS. 6Z ETA HAS SOMEWHAT OF A HANDLE ON COMPLEX BUT ABOUT 3 HOURS BEHIND ON POSITION OF OUTFLOW. UNSURE ON POSITION OF OUTFLOW FOR ADDITIONAL STORMS ACROSS SOUTHERN PARTS OF AREA LATER THIS AFTERNOON OR SYNOPTIC FRONT FARTHER NORTH. FOR NOW WILL HAVE HIGHEST POPS LATER TODAY AND TONIGHT ACROSS SOUTHERN THIRD BUT CONFIDENCE IN THIS IS RATHER LOW. APPEARS THAT WEDNESDAY MAY BE RELATIVELY QUIET BEFORE ADDITIONAL STORMS FORM OVERNIGHT WEDNESDAY IN NORTHWEST FLOW ALOFT. FOR THURSDAY INTO MONDAY/TUESDAY WILL CONTINUE DRY FORECAST AS UPPER RIDGE WILL BUILD ACROSS THE AREA DURING THIS TIME AND MAIN WESTERLY FLOW WILL BE TO OUR NORTH. WEAKNESS IN RIDGE DURING THE EARLY PART OF EXTENDED MAY BE ENOUGH FOR ISOLATED AFTERNOON TS...BUT WILL LEAVE OUT OF WX GRIDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 86 67 89 71 / 90 30 10 20 HOBART OK 88 67 92 71 / 90 20 10 20 WICHITA FALLS TX 90 70 93 72 / 60 50 20 20 GAGE OK 84 63 88 69 / 20 20 10 20 PONCA CITY OK 85 64 86 70 / 70 20 10 20 DURANT OK 88 72 90 73 / 70 60 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...SEVERE THUNDERSTORM WATCH UNTIL 9AM... TX...NONE. && 6
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT TUE JUL 6 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THIS MORNING
THROUGH TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM ERICK TO SEMINOLE.
TIMING...
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WHICH MOVED THROUGH MUCH
OF NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT...WILL CONTINUE
SOUTHEASTWARD THROUGH SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND
PARTS OF WESTERN NORTH TEXAS THIS MORNING. ISOLATED SEVERE WEATHER
WILL BE POSSIBLE WITH THESE STORMS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE
IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND
EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT.
DISCUSSION...
A COMPLEX OF STRONG THUNDERSTORMS WHICH MOVED THROUGH MUCH OF
NORTHERN AND CENTRAL OKLAHOMA OVERNIGHT...WILL CONTINUE SOUTHEASTWARD
THROUGH SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS THIS MORNING. ISOLATED SEVERE WEATHER WILL BE POSSIBLE
WITH THESE STORMS THIS MORNING.
AN OUTFLOW BOUNDARY GENERATED FROM THESE STORMS WILL LIKELY REMAIN
FROM NORTH TEXAS INTO THE TEXAS PANHANDLE. ADDITIONAL STORMS COULD
REDEVELOP IN THE VICNITY OF THIS BOUNDARY THIS AFTERNOON AND MOVE
ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL POSSIBLE AGAIN WEDNESDAY AS THE COLD FRONT
LINGERS IN THE AREA. SOME OF THESE STORMS MAY BE SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
IIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST QUINLAN 36.45N 99.05W
07/06/2004 60 MPH WOODWARD OK TRAINED SPOTTER
0230 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
07/06/2004 62 MPH ALFALFA OK MESONET
OKLAHOMA MESONET
0235 AM TSTM WND GST 1 SSW CHEROKEE 36.74N 98.36W
07/06/2004 65 MPH ALFALFA OK MESONET
OKLAHOMA MESONET
&&
DEWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 319 AM CDT TUE JUL 6 2004 OKZ020-022>029-060830- CADDO OK-CANADIAN OK-CLEVELAND OK-GRADY OK-LINCOLN OK-MCCLAIN OK-OKLAHOMA OK-PAYNE OK-WASHITA OK- 319 AM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN... CLEVELAND...GRADY...LINCOLN...MCCLAIN...OKLAHOMA...PAYNE AND WASHITA COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM JUST WEST OF BLACKWELL...TO KINGFISHER...TO JUST NORTH OF WEATHERFORD AT 319 AM ...MOVING SOUTHEAST AT 35 MPH. IF THE LINE MAINTAINS STRENGTH...WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE. PEOPLE IN CADDO...CANADIAN...CLEVELAND...GRADY...LINCOLN...MCCLAIN... OKLAHOMA...PAYNE AND WASHITA COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...EL RENO...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
339 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST 1 SW MEDFORD 36.80N 97.75W
07/06/2004 60 MPH GRANT OK MESONET
0305 AM TSTM WND GST 1 SW MEDFORD 36.80N 97.75W
07/06/2004 60 MPH GRANT OK MESONET
&&
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 359 AM CDT TUE JUL 6 2004 OKZ021>023-026>030-034-035-038-060930- BECKHAM OK-CADDO OK-CLEVELAND OK-COMANCHE OK-GRADY OK-GREER OK-KIOWA OK-LINCOLN OK-MCCLAIN OK-POTTAWATOMIE OK-WASHITA OK- 359 AM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CADDO... CLEVELAND...COMANCHE...GRADY...GREER...KIOWA...LINCOLN...MCCLAIN... POTTAWATOMIE AND WASHITA COUNTIES. A GUST FRONT JUST AHEAD OF A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM NEAR STILLWATER...TO NORTHWEST OKLAHOMA CITY...TO NORTH OF HOBART. MOVEMENT IS SOUTHEAST AT 35 MPH. IF THE STORMS MAINTAIN STRENGTH...WIND GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE. PEOPLE IN BECKHAM...CADDO...CLEVELAND...COMANCHE...GRADY...GREER... KIOWA...LINCOLN...MCCLAIN...POTTAWATOMIE AND WASHITA COUNTIES... INCLUDING THE CITIES OF CHICKASHA...HOBART...NORMAN AND SHAWNEE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
600 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 AM TSTM WND GST LAWTON 34.60N 98.42W
07/06/2004 58 MPH COMANCHE OK OFFICIAL NWS OBS
REPORTED BY LAWTON ASOS.
&&
TYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL 3 E DIBBLE 35.03N 97.57W
07/06/2004 1.00 INCH MCCLAIN OK AMATEUR RADIO
0550 AM TSTM WND DMG 2 W PUMPKIN CENTER 34.60N 98.24W
07/06/2004 COMANCHE OK AMATEUR RADIO
SEVERAL POWER POLES DOWNED.
0609 AM TSTM WND DMG DUNCAN 34.52N 97.97W
07/06/2004 STEPHENS OK AMATEUR RADIO
POWER LINES DOWNED ON NORTH SIDE OF TOWN.
&&
TYThe Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 12:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the KSPS ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413995.